Alert archive / North Dakota / High Wind Watches in 2014
High Wind Watch 2, NWS Bismarck, ND
NWS Bismarck, ND issued this high wind watch at Jan 14, 2014, 2:32 PM MST for 18 counties in North Dakota. It took effect at Jan 15, 2014, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 14, 2014, 2:32 PM MST (21:32 UTC)
- In effect from
- Jan 15, 2014, 5:00 PM MST
- Expired
- Jan 15, 2014, 2:29 AM MST
- In force
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 93 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
837 WWUS73 KBIS 142132 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 332 PM CST TUE JAN 14 2014 ...VERY STRONG WINDS POSSIBLE ACROSS WEST AND SOUTH CENTRAL NORTH DAKOTA WEDNESDAY NIGHT INTO THURSDAY... .VERY STRONG NORTHWEST WINDS WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY ACROSS WESTERN AND SOUTH CENTRAL NORTH DAKOTA. THIS INCLUDES LOCATIONS SUCH AS WILLISTON... BEACH...DICKINSON...BISMARCK...LINTON AND WISHEK. TRAVEL MAY BECOME HAZARDOUS WEDNESDAY NIGHT INTO THURSDAY. THE STRONG WINDS MAY CAUSE SOME BLOWING SNOW. TRAVEL MAY BECOME HAZARDOUS WEDNESDAY NIGHT INTO THURSDAY. STAY UP TO DATE WITH THE LATEST FORECAST AT WWW.WEATHER.GOV/BIS. NDZ009-017>020-150545- /O.NEW.KBIS.HW.A.0002.140116T0000Z-140117T0000Z/ WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER- INCLUDING THE CITIES OF...WILLISTON...WATFORD CITY...KILLDEER... BEULAH...HAZEN...CENTER 332 PM CST TUE JAN 14 2014 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * TIMING...WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * WINDS...NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR GUSTS OF 58 MPH OR HIGHER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NDZ031>036-040>047-050-150545- /O.NEW.KBIS.HW.A.0002.140116T0600Z-140117T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON...NAPOLEON...ASHLEY 332 PM CST TUE JAN 14 2014 /232 PM MST TUE JAN 14 2014/ ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * TIMING...THURSDAY NIGHT. * WINDS...NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR GUSTS OF 58 MPH OR HIGHER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WAA
2 follow-up statements
555 WWUS73 KBIS 150331 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 931 PM CST TUE JAN 14 2014 ...VERY STRONG WINDS POSSIBLE ACROSS WEST AND SOUTH CENTRAL NORTH DAKOTA WEDNESDAY NIGHT INTO THURSDAY... .VERY STRONG NORTHWEST WINDS WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY ACROSS WESTERN AND SOUTH CENTRAL NORTH DAKOTA. THIS INCLUDES LOCATIONS SUCH AS WILLISTON... BEACH...DICKINSON...BISMARCK...LINTON AND WISHEK. TRAVEL MAY BECOME HAZARDOUS WEDNESDAY NIGHT INTO THURSDAY. THE STRONG WINDS MAY CAUSE SOME BLOWING SNOW. TRAVEL MAY BECOME HAZARDOUS WEDNESDAY NIGHT INTO THURSDAY. STAY UP TO DATE WITH THE LATEST FORECAST AT WWW.WEATHER.GOV/BIS. NDZ009-017>020-151200- /O.CON.KBIS.HW.A.0002.140116T0000Z-140117T0000Z/ WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER- INCLUDING THE CITIES OF...WILLISTON...WATFORD CITY...KILLDEER... BEULAH...HAZEN...CENTER 931 PM CST TUE JAN 14 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... * TIMING...WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * WINDS...NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR GUSTS OF 58 MPH OR HIGHER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NDZ031>036-040>047-050-151200- /O.CON.KBIS.HW.A.0002.140116T0600Z-140117T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON...NAPOLEON...ASHLEY 931 PM CST TUE JAN 14 2014 /831 PM MST TUE JAN 14 2014/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... * TIMING...WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * WINDS...NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE. * IMPACTS...TRAVEL MAY BECOME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR GUSTS OF 58 MPH OR HIGHER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TM
286 WWUS73 KBIS 150929 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 329 AM CST WED JAN 15 2014 ...HIGH WIND WARNING WESTERN AND SOUTH CENTRAL NORTH DAKOTA WEDNESDAY NIGHT INTO THURSDAY... .VERY STRONG NORTHWEST WINDS WITH SUSTAINED WINDS TO 40 MPH AND GUSTS AROUND 60 MPH WILL OCCUR WEDNESDAY NIGHT THROUGH THURSDAY ACROSS WESTERN AND SOUTH CENTRAL NORTH DAKOTA. THIS INCLUDES LOCATIONS SUCH AS WILLISTON...WATFORD CITY...BEACH...DICKINSON...HETTINGER... BISMARCK...LINTON...AND WISHEK. TRAVEL MAY BECOME HAZARDOUS WEDNESDAY NIGHT INTO THURSDAY. THE STRONG WINDS MAY CAUSE SOME BLOWING SNOW. STAY UP TO DATE WITH THE LATEST FORECAST AT WWW.WEATHER.GOV/BIS. NDZ009-017>020-151700- /O.UPG.KBIS.HW.A.0002.140116T0000Z-140117T0000Z/ /O.NEW.KBIS.HW.W.0002.140116T0000Z-140117T0000Z/ WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER- INCLUDING THE CITIES OF...WILLISTON...WATFORD CITY...KILLDEER... BEULAH...HAZEN...CENTER 329 AM CST WED JAN 15 2014 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * WINDS...SUSTAINED NORTHWEST WINDS T0 40 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...DANGEROUS OUTDOOR WORKING CONDITIONS. POSSIBLE DAMAGE TO PROPERTY. TRAVEL MAY BECOME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR IS OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR GUSTS OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE. && $$ NDZ031>036-040>047-050-151700- /O.UPG.KBIS.HW.A.0002.140116T0600Z-140117T0000Z/ /O.NEW.KBIS.HW.W.0002.140116T0600Z-140117T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON...NAPOLEON...ASHLEY 329 AM CST WED JAN 15 2014 /229 AM MST WED JAN 15 2014/ ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * WINDS...SUSTAINED NORTHWEST WINDS TO 40 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...DANGEROUS OUTDOOR WORKING CONDITIONS. POSSIBLE DAMAGE TO PROPERTY. TRAVEL MAY BECOME HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR IS OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR GUSTS OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE. && $$ KS/RP KINNEY
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this high wind watch went out at Jan 14, 2:28 PM MST, 4 minutes earlier.
Area forecast discussion, Jan 14, 2:28 PM MST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 328 PM CST TUE JAN 14 2014 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 328 PM CST TUE JAN 14 2014 MAIN CONCERN WILL BE THE POSSIBLY OF HIGH WINDS AND BLIZZARD CONDITIONS WEDNESDAY NIGHT AND THURSDAY. A SECOND CONCERN WILL BE THE CHANCE OF A WINTRY MIX ACROSS THE NORTH WEDNESDAY AFTERNOON AHEAD OF THE WARM FRONT. ALTHOUGH THIS WILL FURTHER INCREASE THE UNCERTAINTY FOR BLOWING SNOW BECAUSE OF CRUSTING/MELTING...AN UNUSUALLY STRONG NORTHWEST WIND CAN BREAK A FIRM CRUST IN COLD ADVECTION. A HIGH WIND WATCH HAS BEEN ISSUED BEGINNING 6 PM WEDNESDAY FOR THE WEST AND SOUTH CENTRAL...AND A BLIZZARD WATCH FOR THE NORTH AND EAST. TONIGHT WILL SEE A DIMINISHING WIND ACROSS THE REGION. HIGH PRESSURE WILL MOVE SOUTH OVER EASTERN NORTH AND SOUTH DAKOTA LEAVING PRIMARILY CLEAR SKIES ACROSS THE JAMES RIVER VALLEY THROUGH THE WESTERN DEVILS LAKE BASIN. SHOULD SEE FALLING TEMPERATURES WELL BELOW ZERO ACROSS THE EAST. WARM FRONTAL CLOUDS WILL INCREASE ACROSS THE WEST...HOLDING TEMPERATURES NEARLY STEADY THERE. ON WEDNESDAY...LIGHT SNOW AND A WINTRY MIX WILL SPREAD ACROSS THE NORTH AND CENTRAL. PRECIPITATION AMOUNTS SHOULD BE LIGHT...BUT UP TO AN INCH OF SNOW...AND SEVERAL HUNDREDTHS OF AN INCH OF FREEZING RAIN IS POSSIBLE. TEMPERATURES WEDNESDAY WILL BE MILD AS THE INITIAL SURGE OF WIND WILL MOVE OFF THE CANADIAN ROCKIES RESULTING IN A SHALLOW MIXED LAYER OF WARM AIR. THIS WILL QUICKLY BE FOLLOWED BY THE COLD AIR SURGE WEDNESDAY NIGHT. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 328 PM CST TUE JAN 14 2014 BLIZZARD AND HIGH WIND HEADLINES HIGHLIGHT THE EXTENDED FORECAST FOR THURSDAY. THE 12 UTC DETERMINISTIC SUITE IS IN GOOD AGREEMENT ON STRONG COLD AIR ADVECTION BEHIND A REINFORCING COLD FRONT TO OVERTAKE MUCH OF WESTERN AND CENTRAL NORTH DAKOTA FROM THE 09-15 UTC TIME FRAME ON THURSDAY. THIS IS COUPLED WITH NEAR 20MB/6 HR PRESSURES RISES AND ASSOCIATED ISALLOBARIC FORCING...INTERACTING WITH 50-65 KTS OF 0.5 KM WINDS AND STEEP LOW LEVEL LAPSE RATES. THIS SUPPORTS THE WIDESPREAD POTENTIAL FOR WIND GUSTS IN EXCESS OF 50 KTS THROUGH 18 UTC THURSDAY...WITH WINDS SLOWLY TRENDING DOWN THEREAFTER AS THE PRESSURE RISE BUBBLE PROPAGATES INTO MINNESOTA. AS STATED IN THE SHORT TERM...THE BLIZZARD WATCH IS IN EFFECT FOR THOSE AREAS WHERE THE SNOW IS LEAST CRUSTED AND PAST EVENTS HAVE SHOWN THE SNOWPACK TO BE MOST SUSCEPTIBLE TO BECOMING LOFTED. THIS INCLUDES MOST OF THE US HIGHWAY 2 CORRIDOR AND NORTH...AND ALSO THE JAMES RIVER VALLEY. ELSEWHERE...THE SNOWPACK IS MUCH SHALLOWER AND HARDENED...AND WILL LIKELY NOT BE ABLE TO BE BROKEN UP TO BECOME LOFTED. THUS A HIGH WIND WATCH IS IN EFFECT FOR THESE AREAS THROUGH THURSDAY EVENING. THEREAFTER...THE PATTERN REMAINS THE SAME ON NEAR TO SLIGHTLY ABOVE AVERAGE TEMPERATURES AND MULTIPLE CLIPPERS DOWNSTREAM OF THE WESTERN CONUS UPPER LEVEL RIDGE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 328 PM CST TUE JAN 14 2014 SEVERAL HAZARDS TO AVIATION...PRIMARILY ON WEDNESDAY. FOR THIS TAF PERIOD...MVFR CONDITIONS FOR KJMS WILL IMPROVE TO VFR BY LATE TUESDAY AFTERNOON. THERE WILL BE LOW VFR CEILINGS ACROSS THE WEST ASSOCIATED WITH A WARM FRONTAL BOUNDARY ACROSS MONTANA.... IMPACTING KISN-KDIK. INITIALLY LIGHT SNOW WILL SPREAD ACROSS THE NORTHWEST...IMPACTING KISN-KMOT AFTER 10Z...BUT AS THE WARM FRONT PROGRESSES...A PERIOD OF MIXED PRECIPITATION IS POSSIBLE. TOO UNCERTAIN IN TIMING...SO IS NOT INCLUDED IN THE CURRENT FORECAST FOR KISN-KMOT. FOLLOWING THE WARM FRONT...A COLD FRONT WILL ENTER THE NORTHERN PLAINS WEDNESDAY EVENING. VERY STRONG LOW LEVEL WINDS ARE POSSIBLE ACROSS ALL TAF LOCATIONS. && .BIS WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON FOR NDZ009-017>020. HIGH WIND WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON FOR NDZ031>036-040>047-050. BLIZZARD WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON FOR NDZ001>005-010>013-021>023-025. BLIZZARD WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON FOR NDZ037-048-051. && SHORT TERM...WAA LONG TERM...AYD AVIATION...WAA
Hazardous weather outlook, Jan 14, 8:10 AM MST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 910 AM CST TUE JAN 14 2014 NDZ001-002-009-010-017>020-031>034-040>045-151200- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN- ADAMS-SIOUX- 910 AM CST TUE JAN 14 2014 /810 AM MST TUE JAN 14 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY WINDY CONDITIONS WILL DEVELOP WEDNESDAY NIGHT INTO THURSDAY. EXPECT SUSTAINED WINDS IN THE 30S WITH GUSTS NEAR 50 MPH. SOME BLOWING SNOW IS POSSIBLE IN AREAS WITH A LIGHTER SNOW CRUST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ003>005-011>013-021>023-025-035>037-046>048-050-051-151200- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN- WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 910 AM CST TUE JAN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY WINDY CONDITIONS WILL DEVELOP WEDNESDAY NIGHT INTO THURSDAY. EXPECT SUSTAINED WINDS IN THE 30S WITH GUSTS NEAR 50 MPH. LIGHT SNOW IS EXPECTED WEDNESDAY MORNING...AND AGAIN WEDNESDAY NIGHT INTO THURSDAY. ALTHOUGH ACCUMULATIONS WILL BE LIGHT...THE STRONG WINDS WILL RESULT IN WIDESPREAD BLOWING SNOW AND POTENTIAL BLIZZARD CONDITIONS...ESPECIALLY LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AJ/RP KINNEY/WAA
In the hours before
Local storm report, Jan 14, 9:48 AM MST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1048 AM CST TUE JAN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM SNOW BOTTINEAU 48.83N 100.44W
01/14/2014 M1.1 INCH BOTTINEAU ND CO-OP OBSERVER
24 HOUR SNOWFALL CO-OP REPORT
&&
ACLocal storm report, Jan 14, 10:28 AM MST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1128 AM CST TUE JAN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM SNOW STREETER 46.66N 99.35W
01/14/2014 M2.5 INCH STUTSMAN ND CO-OP OBSERVER
24 HOUR CO-OP SNOWFALL REPORT
&&
ACThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 2:17 PM MST | Blizzard Watch | BIS | Bottineau, Burke, Dickey, Divide, Foster, LaMoure and 8 more | 20 hr |
Nearby
High Wind Watches in North Dakota, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.